Alert archive / Maine / Frost Advisories in 2021
Frost Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 19, 2021, 3:13 AM EDT for Aroostook County, Penobscot County, Maine. It took effect at Sep 20, 2021, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 3:13 AM EDT (07:13 UTC)
- In effect from
- Sep 20, 2021, 2:00 AM EDT
- Expired
- Sep 20, 2021, 6:28 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS71 KCAR 190713 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 313 AM EDT Sun Sep 19 2021 MEZ002-005-006-191515- /O.NEW.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 313 AM EDT Sun Sep 19 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CB
6 follow-up statements
019 WWUS71 KCAR 191007 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 607 AM EDT Sun Sep 19 2021 MEZ002-005-006-191815- /O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 607 AM EDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CB
753 WWUS71 KCAR 191406 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1006 AM EDT Sun Sep 19 2021 MEZ002-005-006-200215- /O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 1006 AM EDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Sinko
214 WWUS71 KCAR 191838 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 238 PM EDT Sun Sep 19 2021 MEZ002-005-006-200800- /O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 238 PM EDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Sinko
648 WWUS71 KCAR 200155 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 955 PM EDT Sun Sep 19 2021 MEZ002-005-006-201000- /O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 955 PM EDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Norcross
502 WWUS71 KCAR 200644 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 244 AM EDT Mon Sep 20 2021 MEZ002-005-006-201100- /O.CON.KCAR.FR.Y.0005.000000T0000Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 244 AM EDT Mon Sep 20 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
532 WWUS71 KCAR 201028 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 628 AM EDT Mon Sep 20 2021 MEZ002-005-006-201130- /O.CAN.KCAR.FR.Y.0005.000000T0000Z-210920T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 628 AM EDT Mon Sep 20 2021 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to slowly moderate early this morning, thus the frost advisory has been cancelled. $$ TWD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 19, 12:02 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 19, 12:02 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1202 AM EDT Sun Sep 19 2021 .SYNOPSIS... High pressure will cross the region overnight through Tuesday, then begin to exit across the Maritimes Wednesday. A cold front will begin to approach Thursday. && .NEAR TERM /THROUGH SUNDAY/... 12:02 AM Update: Area radars show a couple of isolated showers across portions of Hancock County and another area moving east of Washington County. The remaining isolated showers will come to end in the next couple of hours. Satellite pictures and observations show mid and high level clouds across the southeast third of the FA with patchy cirrus elsewhere. Clouds across the southeast zones will give way to clearing by daybreak. Made some very minor tweaks based on the latest observations and radar trends, but the changes were very minor. Prev Disc: A cold front will continue tracking southeast off the coast this evening. Ahead and along the front we have showers and some isolated thunderstorms. These showers and storms have had a history of being gusty with winds gusting 25-35mph. Rapidly behind the front we are seeing skies become partly to mostly sunny and will continue to see skies clear tonight as surface high pressure slides East in Quebec. 850-250mb RH values rapidly fall back into the 20-30 percent range so expect skies to become clear tonight from NW to SE. By daybreak expect mainly clear skies and light north wind which will keep most locations from decoupling but with cooler air being advected in expecting lows in the upper 30s to low 40s across the North Woods. Rest of the northern areas expect lows in the low to mid 40s with the warmer spots south of I-95 with lows in the upper 40s to low 50s in these spots. Sunday will be a cooler fall-like day with high pressure nearing the St. Lawrence valley and a dry cool north flow continues. 925mb temperatures falling back into the +10C to +13C range which will result in warmer temperatures south with the semi-downsloping effect. Expect highs in the upper 60s to low 70s downwind of the Longfellow Mtns to the Downeast coast. In the Moosehead Region, North Woods, St. John Valley and Northeast Aroostook expect highs to be in the low to mid 60s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... High pressure, at the surface/aloft, will remain across the region Sunday night through Tuesday with mostly clear skies. Favorable radiational cooling conditions should allow for frost across some northern areas later Sunday night. Could also have patchy river valley fog Sunday night. Near normal, to slightly above normal, level temperatures are expected Monday/Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Expect mostly clear skies with high pressure Tuesday night. The surface/upper ridge begin to exit east across the Maritimes Wednesday with mostly clear/partly cloudy skies. Significant uncertainty still exists regarding the timing of a cold/occluded front and evolution of the upper level pattern Thursday into Saturday. The surface/upper level ridge should remain just east of the region, across the Maritimes, Thursday into Saturday. At the same time, a surface low and closed upper low will develop west of the region, drawing the cold/occluded front slowly eastward. How rapidly the front moves east and the location of the upper low will ultimately determine precipitation timing and chances across the region. Above normal level temperatures are expected Wednesday. Temperatures Thursday through Saturday will be dependent on the eventual timing of the cold/occluded front. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: Southern Sites: VFR through Sunday. N-NW wind 10-15 kts through tomorrow. Northern Sites: VFR/MVFR this evening becoming VFR behind the cold front. VFR expected tonight into tomorrow. Winds shifting N-NW 5-15kts through tomorrow. SHORT TERM: Sunday night...Variable conditions with any patchy fog. Otherwise, VFR. Light winds. Monday through Tuesday night...VFR. Variable winds 5 to 10 knots becoming south Monday. South winds 5 to 10 knots Monday night. South winds 10 to 15 knots Tuesday/Tuesday night. Wednesday...VFR. South winds 10 to 15 knots with gusts up to 20 knots. Wednesday night...VFR/MVFR. South/southeast winds 10 to 15 knots. Thursday...Uncertainty based on the eventual timing of an approaching cold/occluded front. && .MARINE... NEAR TERM: A Small Craft Advisory is in effect through 4pm Sunday for long period swell of 10-12 sec. In addition to some of the swells making it to the beaches expect a moderate rip current risk Sunday on beaches fully exposed to the ocean. SHORT TERM: Winds/seas below small craft advisory levels Sunday night through Tuesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 4 PM EDT Sunday for ANZ050-051. && Near Term...CB/VJN Short Term...Norcross Long Term...Norcross Aviation...CB/VJN/Norcross Marine...CB/VJN/Norcross
Hazardous weather outlook, Sep 18, 8:58 AM EDT, 18 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 858 AM EDT Sat Sep 18 2021 MEZ001>006-010-011-015>017-029>032-191300- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 858 AM EDT Sat Sep 18 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-191300- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 858 AM EDT Sat Sep 18 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.